Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2002, 5:00 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 25, 2002, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Amite County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:15 PM CDT | Thunderstorm Wind | Liberty, MS | Several trees were blown down in the southwest portion of Amite County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 252200 SVRNEW LAC037-091-MSC005-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 459 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY * UNTIL 545 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FELPS...OR ABOUT 6 MILES NORTHEAST OF CLINTON...MOVING NORTH AT 20 MPH. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE LIBERTY. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3089 9107 3083 9087 3123 9059 3135 9094
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT WED JUN 25 2002 UPPER LEVEL CLOSED LOW PRESSURE SYSTEM WAS NEARLY STATIONARY OVER THE ARKLATEX. PRECIPITABLE WATER PLOTS WERE GENERALLY BETWEEN 1.8 TO 2.1 INCHES ALONG THE GULF COAST AS OF 12Z THIS MORNING. SURFACE ANALYSIS CONTINUE TO SHOW A HIGH OFF THE GEORGIA COAST AND A TROUGH FROM THE UPPER MISSISSIPPI VALLEY SOUTHWEST TO NORTH CENTRAL TEXAS. UPPER AIR ANALYSIS AND WATER VAPOR IMAGERY REVEALED A DISTURBANCES OVER THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. MODELS ARE IN AGREEMENT THROUGH 48 HOURS. UPPER LEVEL CLOSED LOW WILL OPEN UP TONIGHT. AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL HIGH PLAINS WILL ROTATE SOUTH AND ELONGATE THE TROUGH SOUTHWEST TO SOUTH TEXAS. THIS FEATURE WILL PULL THE MOISTURE AXIS NORTH AND WEST OF THE FORECAST AREA TONIGHT...BETTER CHANCE FOR RAIN OVER NORTH ZONES. WILL CONTINUE WITH SIMILAR POPS FROM PREVIOUS FORECAST PACKAGE FOR THURSDAY AND FRIDAY...GETTING BACK TO CLIMO POPS. MEAN RELATIVE HUMIDITY LAYER REMAINS ABOVE 65 PERCENT THROUGH MONDAY. WILL CONTINUE SLIGHTLY NEAR OR ABOVE CLIMO POPS THROUGH THE WEEKEND AND THROUGH WEDNESDAY FOR NOW. HERE ARE SOME NUMBERS PONDER... MCB 70/84/69/87 4745 BTR 72/84/71/87 4745 MSY 75/86/75/88 4634 GPT 75/84/75/86 4634 .NEW...NONE LA...NONE. MS...NONE. 18/23
In the hours before
Special weather statement, Jun 25, 11:00 AM CDT, 6 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUN 25 2002 .SYNOPSIS...THE CENTRAL GULF COAST WEATHER CONTINUES TO BE INFLUENCED BY AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY NEARLY STATIONARY OVER NORTHWEST LOUISIANA. AN ABUNDANCE OF MOISTURE IN THE LOWER LEVELS IN COMBINATION WITH MID LEVEL INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OF 30 MPH AND HEAVY DOWNPOURS OF RAIN THIS AFTERNOON AND EVENING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED WITH SOME OF THE STORMS WHICH COULD RESULT IN LOCALIZED MINOR FLOODING OF ROADWAYS AND LOW LYING AND POORLY DRAINED AREAS. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED TODAY AND TONIGHT. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:12 PM CDT | Special Marine Warning | LIX | 93 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.